MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-375-16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that when the stent was opened and hydration, it was found that the push guide wire was bent and broken.The device was not used to treat the patient.
 
Additional Manufacturer Narrative
Additional information, device evaluation the pipeline flex braid and pushwire were returned.The pushwire appeared to be separated into two segments.The tip coil appeared to be stretched.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the pipeline flex braid appeared to be fully opened and no damage.The pushwire was found to be separated at ~107.0cm from the proximal end.Bends were found at 17.0cm to 22.0cm from the proximal end of the pushwire.The broken end sent out for sem/eds analyses.Based on the returned device and sem/eds analysis, the pipeline flex was confirmed to have pushwire separation.The dimple features on the broken surface consistent with tensile overload.From the damages seen on the pusher (bending), shrink jacket (pulling back) and hypotube (stretching); it appears there was high force used.It is likely these damages occurred when the pipeline flex was pushed and pulled against resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9519384
Report Number2029214-2019-01295
Device Sequence Number458370
Product Code OUT
UDI-Device Identifier00847536015609
UDI-Public00847536015609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Model NumberPED-375-16
Device Lot NumberA829748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1